Two Letters from mother of Christopher Anson Brockman:
My 18 year old son is serving a life sentence for murder that he committed while on Zoloft and Adderall and Risperdal. We grieve not only the tragic loss of life, but also his life sentence for the involuntary intoxication and akathisia adverse effects resulting from iatrogenic phenomenom that caused him to be temporarily insane when he committed his offense. We are on our second appeal request for a new trial. We have post conviction new evidence that after having been discontinued from the akathisia inducing Rx, akathisia symptoms disappeared for almost a year only to reappear when
Zoloft was later readministered. We have no doubt that it was the doctor prescribed medication caused the type of brain damage that destroyed his cognitive and behavioral normal functioning.
We have and are continuing to suffer beyond description from the medical malpractice and negligent prescription of SSRI’s and other medications at the hands not only of the free world doctor that initially poisoned my son, but also at the hands of incompetent and negligent doctors in the penal institutions.
When will the pharmaceutical killing fields be stopped? How many more have to die as a result of these defective prescription drug products?
I am a religious volunteer who counsels inmates and am shocked at the number of prisoners who have had catastrophic adverse and toxic reactions to their medication which caused them to commit crimes. They are experiencing some of the same Rx reactions while still on some of the same doctor presribed drugs that sent them to prison.
I will write again.
God Bless You, Cynthia Brockman
SUMMARY OF PRISON MENTAL HEALTH CARE IN ABOUT THE LAST SIX MONTHS OF CHRIS’ LIFE
Chris lost touch with reality the last month of his life. I saw him last on 1/1/6 and he was not all there. After reviewing everything over the past six months in my mind over and over and over again, I erroneously believed that he may have still been suffering solely from the residual toxic effects of the psychiatric medications which he had been off of for over three years. …Also, I originally thought that Chris had a break with reality only because he stopped taking the omega-3-fatty-acid supplement found in fish oil for his bipolar depression, and then, had severe, untreated migraines triggering his delusions.
He had fair to good mental health over the past three years when he was on fish oil alone. He stopped the fish oil last summer, so he seemed relatively well until mid-November. While Chris had been suffering from depression and was unable to sleep at night beginning last summer just about the time he had completely discontinued his omega-3-fatty acid fish oil therapy, he had not wanted to worry me about his condition, though I encourage him to get back on his fish oil because he seemed down. But, he kept assuring me that he was ‘okay’ and that he was eating extra foods high in omega-3. He said that he might go back on the fish oil in about a year, but he kept refusing to go back on the fish oil at that time because he could no longer obtain it in the manner he had previously ordered it and he thought it would not be regularly available.
Further, he never received adequate medical treatment for those very unusual migraine headaches he had had for several weeks. He had been getting more down and then had a somewhat abrupt personality change. He never did completely recover.
What had surprised me the most is the fact that he had such a complete and sudden break with reality. It was even reported to me that he had been babbling nonsense. He had only previously behaved in that manner when he had been on a psychiatric medication to which he was experiencing an adverse reaction, but to my knowledge he had not been taking anything again since he stopped his fish oil.
However, last month I learned some very astonishing things from Chris’ medical records that I had ordered from the previous six months.
According to his medical records, he had gone to the medical infirmary several times since summer 2005. He had even been sent to the psychiatric hospital on a couple of other occasions of which I was never aware. The only time that I knew he was sent there was on 11/30/5. That’s when he lost touch and I was frantically trying to get someone to help him, but to no avail.
What lead up to his break with reality is that on at least three separate occasions, the medical records document that he had gone to the medical infirmary only to request something to help him sleep at night since he had been depressed and unable to sleep. And, on each visit, Chris clearly stated to medical personnel that he could not take SSRI’s or Tricyclic antidepressants.
After a few refusals to give him a sleep aid, medical personnel convinced him to try an antidepressant drug as a trial, making him think it was NOT an SSRI or Tricyclic antidepressant drug. They gave him a Tricyclic, Desipramine. He would have never taken that kind of drug, or any SSRI or Tricyclic antidepressant, had he know what it was.
He returned to medical some weeks later complaining that the medication had made him worse. He refused any further antidepressant medications and they refused to give him a sleep aid. There are even accounts of his delusions being documented in his medical record where the medical personnel ignored this condition and labeled it as ‘faking’.
He died because he had an adverse drug experience (ADE) to Desipramine, a Tricyclic antidepressant (the same type of antidepressant that his TDCJ medical records have previously documented as ‘failed therapies’ and as ‘discontinued or d/c’ affecting him like the adverse reactions of SSRI antidepressants).
I have to try to do something on behalf of and in memory of my dear son, Christopher Anson Brockman, and to try to help prevent the same fate from happening to anyone else. Thank you again for your consideration of my request.
With my deepest gratitude,
God Bless You, Cynthia Brockman
“Let the groaning of the prisoner come before You; according to the greatness of Your power, preserve those who are appointed to die…” PSALM 79:11
“Remember the prisoners as if chained with them – those who are mistreated – since you yourselves are in the body also.” HEBREWS 13:3